Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 39, NWS Blacksburg, VA

August 29, 2024Alleghany County, Botetourt County, Rockbridge County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 29, 2024, 6:03 PM EDT for Alleghany County, Botetourt County, Rockbridge County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2024, 6:03 PM EDT (22:03 UTC)
Expired
Aug 29, 2024, 9:22 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, Botetourt County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 882 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
882 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WGUS51 KRNK 292203
FFWRNK
VAC005-023-163-300200-
/O.NEW.KRNK.FF.W.0039.240829T2203Z-240830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
603 PM EDT Thu Aug 29 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  East Central Alleghany VA County in west central Virginia...
  North Central Botetourt County in west central Virginia...
  West Central Rockbridge County in west central Virginia...

* Until 1000 PM EDT.

* At 603 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Up to 2 
  inches of rain have fallen. The expected rainfall rate is 2 to 4 
  inches in 1 hour. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clifton Forge...                   Collierstown...
  Iron Gate...                       Longdale Furnace...
  Glen Wilton...                     Selma...
  Low Moor...

This includes the following streams and drainages...
  Broad Creek, Hickory Hollow Branch, James River, Allen Creek, 
  Colliers Creek, Back Creek, Dry Creek, Buffalo Creek, Cowpasture 
  River, Blue Suck Branch and Alum Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3787 7973 3784 7969 3787 7966 3787 7965
      3790 7963 3767 7956 3761 7973 3783 7988

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

WP
1 follow-up statement
128 
WGUS71 KRNK 300122
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
922 PM EDT Thu Aug 29 2024

VAC005-023-163-300132-
/O.CAN.KRNK.FF.W.0039.000000T0000Z-240830T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Botetourt VA-Rockbridge VA-
922 PM EDT Thu Aug 29 2024

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL ALLEGHANY VA, 
NORTH CENTRAL BOTETOURT AND WEST CENTRAL ROCKBRIDGE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
central and west central Virginia.

&&

LAT...LON 3787 7973 3784 7969 3787 7966 3787 7965
      3790 7963 3767 7956 3761 7973 3783 7988

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:24 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 29, 2:24 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
224 PM EDT Thu Aug 29 2024

.SYNOPSIS...
A cold front will continue to trigger scattered to numerous
showers and thunderstorms this afternoon and evening. The cold
front is expected to stall over the area tomorrow and into the
weekend, so additional opportunity for showers and thunderstorms
can be expected. Cooler and less humid weather arrives for next
week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...

Key Messages:

1) A frontal boundary pushing south will keep showers and
storms in the area through tomorrow. A few storms may have
damaging winds and heavy rainfall.

2) A Flood Watch is out for our eastern counties.

Mostly cloudy skies have blossomed over the mountains, and
showers and thunderstorms are increasing in number and strength
with cloud top cooling noted on satellite. This activity is the
result of an approaching backdoor front, convective temperature
achievement/cap erosion across the higher terrain, and upper
level energy rotating from the panhandle of WV towards coastal
VA. As the front sags south this afternoon and evening,
widespread thunderstorms are likely.

Instability will be highest over the piedmont and to our east,
where dew points are in the upper 60s to mid 70s. DCAPE is
approaching 1200 J/kg over much of our forecast area however,
with dry air noted in this morning's sounding which could help
accelerate downdrafts. Thus we are most concerned with damaging
downburst winds with any severe storms, in line with SPC's Day 1
outlook. Shear is low in our area, so this does not look like a
tornado threat, unless more shear is ingested from a boundary.

CAMs show multicells growing upscale and eventually attempting
to form a loose bowing line of sorts, but the lack of
kinematic support will limit its cohesiveness. Showers and
isolated thunderstorms weaken but a few continue after dark,
mainly for the piedmont and points east and south. A few showers
will even likely be around through the overnight into Friday
morning.

Besides the wind threat, the other concern is flooding. A Flood
Watch has been issued for our far eastern counties in
coordination with local offices and WPC. QPF amounts will be
bolstered by high PWATs, moderate warm cloud depths, slow
movement, and training cells along the front. In the watch area,
expect 1 to 2 inches with isolated higher amounts possible.
Outside the watch area, most locations will see less than a half
inch through tonight. The Flood Watch is not a slam dunk with
dry antecedent conditions, but the potential is there.

Lows tonight will be in the 60s to low 70s, with highs tomorrow
in the upper 70s to mid 80s for the mountains, and the mid to
upper 80s for the piedmont. Showers and thunderstorms will
develop once again tomorrow afternoon and evening along the
mountains and south, with the boundary near the VA/NC border.
Lower temperatures and cloud cover will limit SB instability,
but another short wave will support a few strong storms and
heavy rainfall once again.

Confidence in the near term is moderate, but slightly lower for
PoPs.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1100 AM EDT Thursday...

Key Points:

1. Temperatures remaining above normal.
2. Daily chances of showers/storms with locally heavy possible.

A look at the 29 Aug 00Z NCEP Ensemble Mean 500 mb Geopotential
heights shows a shortwave ridge over our region Friday night
with an upstream shortwave trough over the Upper Mississippi
Valley. As we progress into and through the weekend, the ridge
gets displaced east as the trough approaches and amplifies. The
axis of this trough is expected to centered over southern
Quebec, southwest into eastern Tennessee Sunday evening. At the
surface, on Friday, high pressure will be centered just
southeast of the Canadian Maritimes with a ridge axis extending
southwest, intersecting the mid-Atlantic region. A stationary
front in advance of this high will be over VA/NC. Additionally,
deep low pressure will be centered over Hudson Bay, with an
associated cold front extending into the Mid Mississippi River
Valley. As we progress through the weekend, the Canadian low
will make progress eastward. Its associated cold front will
reach our area Saturday evening. This first front will be
followed about twenty-four hours later by second front. Behind
this second front, a strong and broad area of high pressure will
build into the Northern Plains and Upper Mississippi River
Valley.

Output from the 29 Aug 00Z Ensemble Situational Awareness Table
shows 850mb temperatures around +17C to +18C Friday night
through Saturday. These values will correspond to the 90 to 97.5
percentile of the 30-year climatology. On Sunday night, values
drop to +14C to +16C. Precipitable Water (PW) values across the
region Friday night are expected to range from 1.50 to 1.75
inches. Through Saturday, these values increase to an average a
little over 1.75 inches. For mountain regions of our area, these
numbers correspond to the 90 to 97.5 percentile of climatology.
Similar values and climatological references are expected
Saturday night, but across our entire region. On Sunday, drier
air works its way into northern parts of the region, but 1.75 to
2.00 inch PW values are still expected over primarily our
Piedmont region. Sunday night, the push of drier air continues
with values by daybreak Monday ranging from just shy of 1.00
inch in the north and 1.50 inch in the south. A look at Mean
Integrated WV Transport shows the time period of late Saturday
night through Sunday afternoon a period to watch for values
exceeding 400 units. This time of year this level of transport
corresponds to the 90 to 97.5 percentile of the 30-year
climatology. The far northeast portion of the region Saturday
night, and the eastern and southeastern sections on Sunday, are
the key locations to watch for this better than average moisture
flux.

The above weather scenario points to a period with multiple
chances of showers and/or storms. On Friday night, the
stationary front over eastern sections paired with good PW
values point to a continuation of Friday daytime activity into
the evening hours, especially in the east. Next, the arrival of
a cold front late Saturday into Saturday night, again combined
with high PW values across the area, will provide for good
coverage of showers/storms during this time period. Late Friday
night into early Saturday, coverage should be minimal and
primarily over western sections. After another decrease in
coverage Saturday night, the secondary cold front will cross the
area on Sunday into Sunday night. This front also combined with
high PW values and good moisture flux should continue the
potential for shower/storms. During all these time periods,
locally heavy rain will be possible, especially in areas where a
particular front is located, and also with the regions of
higher PW and WV flux. Temperatures are expected to average five
to ten degrees above normal through the period.

Confidence in the above weather forecast is moderate to high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1100 AM EDT Thursday...

Key Points:

1. Trending drier and cooler
2. Isolated/scattered, mainly afternoon, showers possible
southern sections of the region.

A look at the 29 Aug 00Z NCEP Ensemble Mean 500 mb Geopotential
heights shows an upper level trough heading east of the region
as a broad upper ridge builds into the central US. At the
surface, the center of high pressure will head east through Ohio
Valley on Monday and into the mid-Atlantic and New England on
Tuesday. On Wednesday, this high will be centered off the New
England coast, but its axis will extend southwest into the
Carolinas.

Output from the 29 Aug 00z Ensemble Situational Awareness Table
shows 850mb temperatures around +13C to +15C for Monday, +12C to
+14C for Tuesday, and +13C to +14C for Wednesday and Thursday.
PW values fall through the day Sunday, reaching 0.75 inch north
and 1.25 inch south. Tuesday through Thursday, PW values across
the area will range from a little under to a little over 1.00
inch.

The above weather scenario will offer drier and cooler air
arriving from north to south on Monday. However, the proximity
of the exiting front will still offer the potential for some
isolated showers, especially in areas over the southern third of
the region. The northern third may be precipitation-free or
have minimal coverage.

From Tuesday through Thursday, drier air will continue to work
its way into the region. However, the front to our south may
wobble a bit such that some isolated/scattered showers may be
possible over mainly southern sections.

Temperatures are expected to trend cooler through the period,
reaching numbers around or slightly cooler than normal by
Wednesday/Thursday.

Confidence in the above weather forecast is moderate.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

SHRA/TSRA have developed over the mountains and foothills and
will continue to spread into the rest of the area through
tonight. Ceilings and visibilities will trend as low as IFR
through tonight and into the overnight. May even see a few
SHRA/isolated TSRA overnight into early Friday morning. Guidance
is still suggesting low stratus over much of the area in the
morning, with some fog as well, or basically stratus touching
the ground. This clears up around 14Z Friday morning.

Forecast confidence is good.

EXTENDED AVIATION OUTLOOK...

Front is expected to stall over the region for the weekend. This
favors a mix of flight conditions with low confidence on flight
categories due to opportunity for showers/storms and nighttime
stratus and fog. A more bona fide push of cooler air from the
north is expected Monday, suggesting improved conditions for
early next week, although still subject to overnight valley
fog.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ020-024-035-046-
     047.
NC...None.
WV...None.

&&

SYNOPSIS...PM/SH
NEAR TERM...JCB/SH
SHORT TERM...DS
LONG TERM...DS
AVIATION...PM/SH
Hazardous weather outlook, Aug 29, 2:33 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
233 PM EDT Thu Aug 29 2024

VAZ020-024-035-046-047-301845-
Bath-Rockbridge-Amherst-Appomattox-Buckingham-
233 PM EDT Thu Aug 29 2024

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Virginia and west
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk of severe weather through this
evening. The main threat will be damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk of severe thunderstorms Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001>006-018>020-VAZ007-009>019-022-023-032>034-043>045-058-059-
WVZ042>044-507-508-301845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Roanoke-Botetourt-Patrick-Franklin-
Bedford-Henry-Pittsylvania-Campbell-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
233 PM EDT Thu Aug 29 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe weather and excessive rainfall
through this evening. The main threats will be damaging winds and
heavy rain possibly leading to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk of severe weather Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 29, 5:22 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
522 PM EDT Thu Aug 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     Tstm Wnd Dmg     1 NW Bradshaw           37.31N 80.25W
08/29/2024                   Roanoke            VA   Public

            Downed Tree on road about 1/4 mile south of
            Gravel Hill Road in western Roanoke County.

&&

CDG
Special weather statement, Aug 29, 5:31 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
531 PM EDT Thu Aug 29 2024

VAZ014-017-292200-
Floyd VA-Montgomery VA-
531 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT
NORTH CENTRAL FLOYD AND SOUTHERN MONTGOMERY COUNTIES AND THE EAST
CENTRAL CITY OF RADFORD THROUGH 600 PM EDT...

At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Childress, or near Pilot, moving southeast at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Christiansburg...
Radford...
Pilot...
Childress...
Crockett Springs...
Merrimac...
and Terrys Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3712 8056 3719 8043 3710 8022 3700 8033
      3697 8045
TIME...MOT...LOC 2131Z 308DEG 6KT 3708 8044

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Aug 29, 5:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
541 PM EDT Thu Aug 29 2024

VAZ009-292215-
Smyth VA-
541 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SMYTH COUNTY THROUGH
615 PM EDT...

At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adwolf, or near Marion. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marion...
Thomas Bridge...
and Adwolf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3673 8154 3679 8167 3689 8167 3690 8161
      3684 8145
TIME...MOT...LOC 2141Z 209DEG 0KT 3681 8158

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Special weather statement, Aug 29, 5:48 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
548 PM EDT Thu Aug 29 2024

VAZ047-292215-
Buckingham VA-
548 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN BUCKINGHAM COUNTY THROUGH 615 PM EDT...

At 548 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sheppards, or near Dillwyn. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dillwyn...
Sheppards...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3736 7845 3742 7861 3755 7849 3755 7831
TIME...MOT...LOC 2148Z 303DEG 4KT 3744 7848

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG
Local storm report, Aug 29, 6:00 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
600 PM EDT Thu Aug 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Tstm Wnd Dmg     2 NNE Adwolf            36.81N 81.57W
08/29/2024                   Smyth              VA   Public

            Downed tree on the fast lane of I-81 near
            the town of McMullin in Smyth County.

&&

CDG
Special weather statement, Aug 29, 6:02 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
602 PM EDT Thu Aug 29 2024

VAZ015-292230-
Grayson VA-
602 PM EDT Thu Aug 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GRAYSON COUNTY
THROUGH 630 PM EDT...

At 602 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bridle Creek, or near Mouth Of Wilson. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Independence...
Mouth Of Wilson...
Volney...
Bridle Creek...
and Elk Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3674 8127 3674 8114 3657 8114 3657 8138
      3666 8139
TIME...MOT...LOC 2202Z 279DEG 3KT 3665 8128

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 12:02 PM EDTFlood WatchRNKAmherst, Appomattox, Bath, Buckingham, Rockbridge, City of Buena Vista and 1 more12 hr
Aug 29, 1:35 PM EDTSpecial Weather StatementRNKCraig25 min
Aug 29, 1:40 PM EDTSpecial Weather StatementRNKPatrick35 min
Aug 29, 2:17 PM EDTSpecial Weather StatementRNKAlleghany28 min
Aug 29, 3:02 PM EDTSpecial Weather StatementRNKAlleghany28 min
Aug 29, 3:28 PM EDTSpecial Weather StatementRNKAlleghany32 min
Aug 29, 3:50 PM EDTSpecial Weather StatementRNKBotetourt25 min
Aug 29, 3:56 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig29 min
Aug 29, 4:12 PM EDTSpecial Weather StatementRNKRoanoke33 min
Aug 29, 5:07 PM EDTSpecial Weather StatementRNKPulaski, City of Radford23 min
Aug 29, 5:12 PM EDTSpecial Weather StatementRNKSmyth33 min
Aug 29, 5:14 PM EDTSpecial Weather StatementRNKCity of Covington31 min
Aug 29, 5:18 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Rockbridge57 min
Aug 29, 5:19 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth56 min
Aug 29, 5:27 PM EDTAreal Flood AdvisoryRNKMontgomery2 hr
Aug 29, 5:31 PM EDTSpecial Weather StatementRNKCity of Radford29 min
Aug 29, 5:41 PM EDTSpecial Weather StatementRNKSmyth34 min
Aug 29, 5:48 PM EDTSpecial Weather StatementRNKBuckingham27 min
Aug 29, 5:59 PM EDTSevere Thunderstorm WarningRNKBotetourt, Rockbridge61 min
Aug 29, 6:02 PM EDTSpecial Weather StatementRNKGrayson28 min
Aug 29, 6:10 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 29, 6:34 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Aug 29, 6:56 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington64 min
Aug 29, 7:00 PM EDTSpecial Weather StatementRNKFranklin30 min
Aug 29, 7:02 PM EDTSpecial Weather StatementRNKBuckingham28 min
Aug 29, 7:06 PM EDTSpecial Weather StatementRNKPulaski24 min
Aug 29, 7:10 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke40 min
Aug 29, 7:21 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe54 min
Aug 29, 7:23 PM EDTAreal Flood AdvisoryRNKPulaski, Wythe18 min
Aug 29, 7:40 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin65 min
Aug 29, 7:41 PM EDTFlash Flood WarningRNKPulaski, Wythe3 hr
Aug 29, 7:48 PM EDTSpecial Weather StatementRNKAmherst42 min

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.